Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 13, 2021Lincoln County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 13, 2021, 11:33 PM CDT for Lincoln County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2021, 11:33 PM CDT (04:33 UTC)
Expired
Jul 14, 2021, 12:00 AM CDT
In force
27 min
Issued by
NWS North Platte, NE

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.6 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1570 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

263 
WWUS83 KLBF 140433
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1133 PM CDT Tue Jul 13 2021
 
NEZ037-059-140500-
Lincoln NE-Logan NE-
1133 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN LOGAN COUNTIES UNTIL MIDNIGHT CDT...

At 1133 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Platte Airport, or near North Platte, moving northeast at 20
mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
North Platte, North Platte Airport and Keith. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4102 10068 4114 10085 4140 10061 4122 10035
TIME...MOT...LOC 0433Z 223DEG 17KT 4114 10071 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 13, 10:23 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 13, 10:23 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service North Platte NE
1023 PM CDT Tue Jul 13 2021

.UPDATE...
Issued at 1020 PM CDT Tue Jul 13 2021

A forecast update is in place for higher POPs across swrn Nebraska
where a developing MCS is underway. The forecast tracks the system
just south of Interstate 80 for several hours tonight.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 350 PM CDT Tue Jul 13 2021

Thunderstorms are expected to impact the area through the night
tonight and into tomorrow morning. An upper level ridge is
centered over southern California, while an upper level trough
extends from Hudson Bay south into the Great Lakes and Midwest,
putting Nebraska between these two features. This evening, an
upper level disturbance currently over Montana will move to the
southeast into South Dakota. At the surface, a trough will begin
to move into Nebraska from the northwest this evening, continuing
across the state overnight and tomorrow morning. This surface
trough will be the focal point for thunderstorm development this
evening and tonight. However, given the northern trajectory of the
upper level disturbance, current thinking is that South Dakota
will get the majority of storm activity in the form of an MCS
through the state. As for Nebraska, northern areas along and near
the South Dakota state line will be impacted by the tail end of
the MCS and therefore have the highest POPs and chances will
gradually decrease moving south. Most activity will remain north
of Interstate 80. There is decent surface moisture with dew points
in the 60s expected through the night. Forecast soundings in
northern Nebraska show LCLs around 7000 ft ahead of the storms,
suggesting high bases. They also indicate steep low level lapse
rates around 10 C/km and steep mid level lapse rates at 8 C/km.
High bases, steep low level lapse rates, and DCAPE upwards of 1500
J/kg are signs of strong outflow winds possible along with these
storms. MLCAPE between 1000 and 1500 J/kg combined with steep mid-
level lapse rates in the hail growth zone point to the possibility
of large hail. While CAPE decreases into the night, a low level
jet will be able to sustain storm activity well into the night and
into the early morning as the system moves to the east.

On Wednesday morning, additional showers and thunderstorms may
develop along the surface trough as it stalls, stretching from north
central to southwest Nebraska. By the afternoon the trough should
move farther east, taking moisture and chances for precipitation
with it. Behind the trough, air will be calm and cool. Temperatures
will be cooler in northern Nebraska with highs in the 70s as that
area will have spent the most time in the cool airmass behind the
boundary. Meanwhile, southwest and central Nebraska will be warmer
with highs in the 80s since the trough will not move past that area
until the middle of the day on Wednesday.

.LONG TERM...(Thursday through Tuesday)
Issued at 350 PM CDT Tue Jul 13 2021

Skies should be mostly sunny on Thursday as high pressure begins
to build into the area. Southerly to southeasterly 850 mb flow
will return on Friday as a low pressure system becomes centered
over northeast Colorado, leading to moisture advection into the
area. As a series of upper level disturbances move over the area
and a stationary front stalls at the surface through western
Nebraska, precipitation chances return beginning Friday afternoon,
lasting through the weekend. By Monday, high pressure will return
to Nebraska, leading to a decrease in POPs and clearing skies.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 636 PM CDT Tue Jul 13 2021

Aviation concerns through the forecast period revolve around
convection and a lower-confidence threat for LLWS.

High level clouds remain in place across western Nebraska as
blowoff from convection closer to KBFF continues to slowly track
east. Watching for the potential of two areas of convection this
evening...the first being ongoing activity near KBFF that may
grow upscale into a small cluster of thunderstorms moving
generally down the North Platte River valley and into the LBF area
in the 14/04-06z window. Will cover this with a tempo for now
with refinements possible later on. The second wave of convection
will be one tracking out of the Black Hills and across far
northern Nebraska/southern South Dakota. This will contain the
threat most likely to impact VTN sometime in the 14/05-08z window
before moving off to the east. Any and all convection will be
capable of gusty erratic winds and heavy rain likely leading to
brief periods of MVFR to possible IFR visibilities.

Strengthening winds off the surface will lead to some LLWS
concerns, however, northward extent remains uncertain therefore
have left out for now. Low-level stratus will hang tough on
Wednesday for northern Nebraska, allowing MVFR CIGs to remain in
place at VTN through the end of the period.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...CDC
SHORT TERM...Meltzer
LONG TERM...Meltzer
AVIATION...NMJ
Hazardous weather outlook, Jul 13, 12:45 PM CDT, 10 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1245 PM CDT Tue Jul 13 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-141200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1245 PM CDT Tue Jul 13 2021 /1145 AM MDT Tue Jul 13 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Thunderstorms tonight may produce scattered wind damage and
possibly large hail mainly north of Interstate 80 and particularly
closer to the Nebraska and South Dakota state line.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Isolated thunderstorms are possible Friday into the weekend. The
severe threat is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more information go to www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 13, 10:49 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service North Platte NE
1049 PM CDT Tue Jul 13 2021

NEZ023-035-036-057-140415-
Grant NE-Arthur NE-McPherson NE-Keith NE-
1049 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARTHUR...SOUTHEASTERN
GRANT...NORTH CENTRAL KEITH AND WEST CENTRAL MCPHERSON COUNTIES UNTIL
1115 PM CDT/1015 PM MDT/...

At 1049 PM CDT/949 PM MDT/, Doppler radar was tracking a strong
thunderstorm 10 miles northeast of Lemoyne, or 11 miles south of
Arthur, moving northeast at 35 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Arthur, Bucktail Lake, Lena, Three Mile Lake, Flatts, Bucktail,
McKeag and Calora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4129 10165 4140 10183 4176 10158 4158 10123
TIME...MOT...LOC 0349Z 217DEG 29KT 4141 10168

NMJ
Special weather statement, Jul 13, 11:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1133 PM CDT Tue Jul 13 2021

NEZ037-059-140500-
Lincoln NE-Logan NE-
1133 PM CDT Tue Jul 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN AND
SOUTHWESTERN LOGAN COUNTIES UNTIL MIDNIGHT CDT...

At 1133 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Platte Airport, or near North Platte, moving northeast at 20
mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
North Platte, North Platte Airport and Keith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4102 10068 4114 10085 4140 10061 4122 10035
TIME...MOT...LOC 0433Z 223DEG 17KT 4114 10071

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:49 PM CDTSpecial Weather StatementLBFArthur26 min
Jul 13, 11:37 PM CDTSpecial Weather StatementLBFLogan38 min
Jul 13, 11:43 PM CDTSpecial Weather StatementLBFCherry47 min
Jul 14, 12:15 AM CDTSpecial Weather StatementLBFKeya Paha45 min
Jul 14, 12:17 AM CDTSpecial Weather StatementLBFLogan28 min
Jul 14, 12:34 AM CDTSpecial Weather StatementLBFLogan41 min
Jul 14, 12:46 AM CDTSpecial Weather StatementLBFSheridan44 min
Jul 14, 1:30 AM CDTSpecial Weather StatementLBFBrown, Keya Paha60 min
Jul 14, 1:35 AM CDTSpecial Weather StatementLBFLoup40 min
Jul 14, 2:05 AM CDTSpecial Weather StatementLBFHolt40 min
Jul 14, 3:16 AM CDTSpecial Weather StatementLBFCherry44 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.